Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 22, 2024, 2:42 PM MST for 4 counties in Arizona. It took effect at Mar 23, 2024, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2024, 2:42 PM MST (21:42 UTC)
- In effect from
- Mar 23, 2024, 12:00 PM MST
- Expired
- Mar 23, 2024, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS75 KFGZ 222142 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 242 PM MST Fri Mar 22 2024 AZZ004-006>009-012>017-039-040-231200- /O.NEW.KFGZ.WI.Y.0007.240323T1900Z-240324T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Flagstaff, Munds Park, Grand Canyon Village, Williams, Prescott, North Rim, Supai, Pinetop, Tuba City, Happy Jack, Fredonia, Wupatki N.M., Forest Lakes, Kykotsmovi, Snowflake, Winslow, Kaibito, Dilkon, Holbrook, Heber, Ash Fork, St. Johns, Valle, Show Low, Springerville, Seligman, Greer, Jacob Lake, Navajo N.M., and Keams Canyon 242 PM MST Fri Mar 22 2024 /342 PM MDT Fri Mar 22 2024/ ...WIND ADVISORY IN EFFECT FROM NOON MST /1 PM MDT/ TO 6 PM MST /7 PM MDT/ SATURDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...From noon MST /1 PM MDT/ to 6 PM MST /7 PM MDT/ Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MAS
3 follow-up statements
514 WWUS75 KFGZ 230851 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 151 AM MST Sat Mar 23 2024 AZZ004-006>009-012>017-039-040-240100- /O.CON.KFGZ.WI.Y.0007.240323T1900Z-240324T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Fredonia, Ash Fork, Springerville, Williams, Pinetop, Winslow, Heber, Flagstaff, Jacob Lake, Supai, Wupatki N.M., Dilkon, Navajo N.M., Keams Canyon, Show Low, Kykotsmovi, Snowflake, Valle, Happy Jack, North Rim, Tuba City, Seligman, Forest Lakes, Kaibito, Prescott, Holbrook, Greer, Grand Canyon Village, St. Johns, and Munds Park 151 AM MST Sat Mar 23 2024 /251 AM MDT Sat Mar 23 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MST /1 PM MDT/ TODAY TO 6 PM MST /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northeast, and west central Arizona. * WHEN...From noon MST /1 PM MDT/ today to 6 PM MST /7 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ RKR
402 WWUS75 KFGZ 232000 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 100 PM MST Sat Mar 23 2024 AZZ004-006>009-012>017-039-040-240100- /O.CON.KFGZ.WI.Y.0007.000000T0000Z-240324T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Snowflake, Greer, Valle, Seligman, North Rim, Heber, Forest Lakes, Ash Fork, Grand Canyon Village, Pinetop, Fredonia, Supai, Winslow, Jacob Lake, Munds Park, Kaibito, Holbrook, St. Johns, Springerville, Wupatki N.M., Dilkon, Williams, Happy Jack, Prescott, Tuba City, Navajo N.M., Kykotsmovi, Show Low, and Flagstaff 100 PM MST Sat Mar 23 2024 /200 PM MDT Sat Mar 23 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST /7 PM MDT/ THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northern Arizona from the mountains of Yavapai County to the White Mountains and areas north. * WHEN...Until 6 PM MST /7 PM MDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MCT
485 WWUS75 KFGZ 240059 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 559 PM MST Sat Mar 23 2024 AZZ004-006>009-012>017-039-040-240200- /O.EXP.KFGZ.WI.Y.0007.000000T0000Z-240324T0100Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Northeast Plateaus and Mesas Hwy 264 Northward- Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of St. Johns, Munds Park, Wupatki N.M., Heber, Navajo N.M., Ash Fork, Greer, Jacob Lake, Grand Canyon Village, Keams Canyon, Supai, Pinetop, Winslow, Happy Jack, Tuba City, Kykotsmovi, Seligman, Holbrook, Show Low, Williams, Snowflake, Fredonia, Prescott, Dilkon, North Rim, Flagstaff, Valle, Forest Lakes, Springerville, and Kaibito 559 PM MST Sat Mar 23 2024 /659 PM MDT Sat Mar 23 2024/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST /7 PM MDT/ THIS EVENING... Winds will gradually diminish through the night. Look for continued local gust to 30 mph through this evening. $$ McCollum
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 22, 2:05 PM MST, 37 minutes earlier.
Area forecast discussion, Mar 22, 2:05 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 205 PM MST Fri Mar 22 2024 .SYNOPSIS...Warm and dry weather continues today. Increasing winds on Saturday will give way to the return of more unsettled weather, with rain and snow showers at times from Saturday night into Tuesday. && .UPDATE...A weak ridge of high pressure is moving over Arizona today with max temperatures running few degrees above average for this time of year. Updated forecast for some of the colder mountain valleys for tonight. By Saturday night, winds, clouds, and higher humidity/showers will keep these areas from getting much colder from surrounding areas. The next trough is already moving on the West Coast today and will impact the weather over northern Arizona Saturday into next week. && .PREV DISCUSSION /352 AM MST/...Brief ridging will develop across the state today, with mild temperatures several degrees warmer than average. There will be mid and high clouds around, but no precipitation is expected. Saturday - strong low pressure will move into the western United States, centered over the Pac NW. Daytime temperatures will be a few degrees cooler, but the bigger story will be increasing southwest winds. Sustained speeds of 20-30 mph are likely, with some gusts of 35-45 mph, strongest over the Little Colorado River valley. Saturday night through Sunday - the low pressure system will move into Arizona bringing periods of rain and snow. At this time, two periods of enhanced shower activity are likely, the first spreading NW to SE from Saturday evening through Sunday morning with the initial frontal band with snow levels falling rapidly from around 7000 ft down to 5000 ft. Up to 2" of snow is forecast above 6000 ft during this period. The second period of enhanced showers is expected Sunday afternoon and evening as the main low moves in. Additional accumulation of up to 2" is forecast above around 6500 ft, with localized impacts to travel especially toward sunset and into the evening. Monday through Tuesday - while the main low moves east of the state, most guidance keeps cold northwest flow with a couple of shortwaves moving through. Snow levels stay around 6000-6500 ft, with some light accumulations once again. Wednesday and Thursday - the region should be in between systems with fair and milder weather returning. && .AVIATION...Saturday 23/00Z through Sunday 24/00Z...VFR conditions persist through Saturday morning with SCT-BKN mid and upper-level clouds. Southwest winds 10-15 kts gusting up to 20 kts, becoming 10 kts or less by 03Z. OUTLOOK...Sunday 24/00Z through Tuesday 26/00Z...Periods of MVFR/IFR VIS and CIGS by Saturday night and Sunday due to scattered SHRA/SHSN. Southwest winds gusting 25-35 kts on Saturday, followed by west-southwest gusts 20-35 kts on Sunday. && .FIRE WEATHER...Friday and Saturday...Friday will see dry and warm weather with afternoon west-southwest winds 5 to 15 mph under high pressure. On Saturday, windy conditions develop by afternoon as a Pacific storm approaches, dropping temperatures 5-10 degrees. Southwest winds at 15 to 25 mph gusting up to 40 mph are forecast. Increasing chance of showers late Saturday night. Sunday through Tuesday...The storm arrives producing chances for rain and snow showers through Tuesday. Gusty southwest to west winds on Sunday at 15 to 25 mph gusting to 40 mph will turn lighter on Monday and Tuesday, with gusts 20 to 30 mph. Sunday will see daytime temperatures cool by another 10 to 15 degrees with only slight warming in store for Monday and Tuesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...MAS/JJ AVIATION...MCT FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.